Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 287, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2002, 1:58 PM CDT for Sharkey County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2002, 1:58 PM CDT (18:58 UTC)
- Expired
- Jul 11, 2002, 2:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Sharkey County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665 WUUS54 KJAN 111858 SVRJAN MSC125-111945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 158 PM CDT THU JUL 11 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI * UNTIL 245 PM CDT * AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SHARKEY COUNTY...OR ABOUT 12 MILES SOUTH OF ROLLING FORK...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL SHARKEY COUNTY LAT...LON 3286 9083 3273 9096 3268 9074 3278 9069
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:20 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 11, 9:20 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 920 AM CDT THU JUL 11 2002 SATELLITE AND RADAR SHOWS CONVECTION ON THE INCREASE IN EAST CENTRAL AND SE MS AT THIS TIME. HAVE UPDATED TO REMOVE MENTION OF AFTERNOON IN THOSE ZONES. NO OTHER CHANGES AT THIS POINT. JAN 94/73 91/73 87 44567 MEI 94/73 91/73 87 44567 .JAN... AR...NONE. LA...NONE. MS...NONE. 08
In the hours before
Special weather statement, Jul 11, 12:35 PM CDT, 1 hour 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1235 PM CDT THU JUL 11 2002 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS TO 65 MPH WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS. A VERY MOIST AND UNSTABLE AIRMASS WAS IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY REGION TODAY. THE COMBINATION OF AN APPROACHING COLD FRONT...AND NUMEROUS BOUNDARIES FROM EARLIER THUNDERSTORMS ACROSS THE AREA...WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING. WITH THE AIRMASS BEING QUITE UNSTABLE ACROSS THE REGION...A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND. WHILE A FEW ISOLATED SEVERE STORMS MAY OCCUR...THE COVERAGE OF SEVERE STORMS IS NOT EXPECTED TO BE SUFFICIENT TO REQUIRE THE ACTIVATION OF STORM SPOTTERS OR HAM RADIO OPERATORS THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:10 PM CDT | Flash Flood Warning | JAN | Lamar | 115 min |
| Jul 11, 12:16 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 39 min |
| Jul 11, 12:30 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 40 min |
| Jul 11, 1:16 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 39 min |
| Jul 11, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 44 min |
| Jul 11, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 42 min |
| Jul 11, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 47 min |
| Jul 11, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 43 min |
| Jul 11, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 38 min |
| Jul 11, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| Jul 11, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 36 min |
| Jul 11, 4:26 PM CDT | Flash Flood Warning | JAN | Attala | 84 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.